Hail, Fremont
- When
- August 25, 4:30 PM MST to 4:40 PM MST
- Where
- Fremont County, Macks Inn
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 44.500, -111.333
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Aug 25, 1:40 PM MST, 2 hours 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO IDAHO 240 PM MDT WED AUG 25 2004 .DISCUSSION... MOUNTAIN WAVE CLOUDS ON SATELLITE CLEARLY SHOW THE POWERFUL JET STREAK MOVING THROUGH SOUTHERN IDAHO TODAY. 25/12Z PRODUCT SUITES WERE LESS GUNG-HO ON WIND ADVISORY CRITERIA BEING MET IN THE EASTERN MAGIC AND SNAKE RIVER PLAIN...BUT STILL SEEMED WORTHWHILE TO KEEP IT OUT. AND RIGHT NOW KIDA AND KRXE ARE STARTING TO VERIFY...MOSTLY BECAUSE ATMOSPHERE IS MORE UNSTABLE NORTH OF BLACKFOOT AREA. HOWEVER...EASTERN MAGIC VALLEY APPEARS TO BE OUT OF THE RISK SO WILL DROP ZONE 17 FROM THE ADVISORY. PRODUCT SUITE TRENDS ARE FOR A DRIER THU AND FRI...SO HAVE GONE THIS DIRECTION WITH LOWER POPS AND CLEARER SKIES THAN PREVIOUS THINKING. THIS WILL ALSO ALLOW FOR COLDER TEMPERATURES THU NIGHT AND SO INCLUDED A SLIGHT CHANCE OF FROST THAT NIGHT IN AREAS WITH TEMPERATURES SINKING BELOW 36 DEG F. BOTH OF THE NEXT TWO AFTERNOONS APPEAR TO GO UNSTABLE...SO HAVE INCLUDED AFTERNOON THUNDERSTORM RISK FOR MOST LOCATIONS IF EXPECTING SOME SHOWER ACTIVITY. AFTERNOON HIGHS SHOULD BOTTOM OUT TOMORROW AND HAVE PRIMARILY GONE WITH THE WETTER AND COLDER GFS MOS GUIDANCE...THOUGH THE SUBSEQUENT WARM UP I SLOWED UP AND THUS BIASED COLDER FOR AFTERNOON HIGHS THAN GFS MOS GUIDANCE. FOR THE EXTENDED...LATEST GUIDANCE INDICATES PUTTING OFF RETURN OF CLOUDINESS AND SIGNIFICANT POPS UNTIL AT LEAST TUESDAY NIGHT UNDER A VERY DRY WEST FLOW...CHANGING TO A SOUTHWEST FLOW AROUND MONDAY. THEN A LOW AMPLITUDE TROF ENTERING THE STATE FROM THE WEST FOR TUE NIGHT-WED NIGHT TIMEFRAME. HAVE MAINLY DECREASED CLOUDINESS AND POPS FOR THIS TIME. CLEARING SKIES WILL ALLOW A WARM UP TO ABOVE NORMAL TEMPERATURES FOR AFTERNOON HIGHS STARTING THE BEGINNING OF THE WORK WEEK. && .PIH WATCHES/WARNING/ADVISORIES...A WIND ADVISORY CONTINUES FOR ZONES 20 AND 21 UNTIL 8PM MDT. PLEASE REFER TO BOINPWPIH FOR ADDITIONAL DETAILS. && MESSICK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 500 AM MDT WED AUG 25 2004 IDZ017>023-031-032-261200- EASTERN MAGIC VALLEY-BIG AND LITTLE WOOD RIVER REGION- SAWTOOTH MOUNTAINS-LOST RIVER/PAHSIMEROI-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- 500 AM MDT WED AUG 25 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO .DAY ONE... A COLD FRONT WILL MOVE THROUGH EASTERN IDAHO THIS MORNING ALLOWING FOR STRONG SOUTHWEST WINDS TO DEVELOP BY EARLY THIS AFTERNOON OVER THE EASTERN MAGIC VALLEY...THE UPPER SNAKE RIVER PLAIN...AND THE LOWER SNAKE RIVER PLAIN. SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH CAN BE EXPECTED FROM NOON TODAY UNTIL 8PM MDT TONIGHT. WINDS WILL SUBSIDE TO 15 TO 25 MPH BY SUNSET. SCATTERED RAINSHOWERS AND ISOLATED THUNDERSTORMS WILL ALSO ACCOMPANY THESE WINDS AT TIMES. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SPOTTER INFORMATION STATEMENT... WE ASK ALL TRAINED SPOTTERS TO REPORT SIGNIFICANT WEATHER CONDITIONS. THIS WOULD INCLUDE ALL HAIL...WIND...AND HEAVY RAIN REPORTS. THIS INFORMATION SHOULD BE CALLED INTO THE LOCAL NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR OTHER STANDARD OPERATING PROCEDURES.
The Pocatello radar (KSFX), 189 km away, was scanning. The volume nearest the first event began at 23:31 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2004Every state in 2004This day in weather historyWarnings in Idaho, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5420015.